MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.Date of event: unknown, not provided, but the best estimate date is during 2017.If implanted, give date: unknown, information not provided.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zkb00 12.5 diopter intraocular lens (iol) was explanted from the patient's left eye (os) because of intolerable dysphotopsia.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported the patient was a female with date of birth (b)(6).Also, the implant date was (b)(6) 2017.The replacement lens was a z9002 12.5 diopter intraocular lens (iol).The surgeon's name was dr.(b)(6).There was no incision enlargement, vitrectomy, or sutures used.Reportedly, there was no patient injury, the patient no longer complains of halos post-operatively, and is very happy with their vision.No additional information was provided.Age/date of birth: (b)(6).Gender/sex: female.If implanted, give date: (b)(6) 2017.Initial reporter name: dr.(b)(6).Telephone number: (b)(6).Health professional: yes.Occupation: physician.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the device was returned to the manufacturer.Visual inspection with the unaided eye shows the product is cut in half, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7025514
Report Number9614546-2017-01099
Device Sequence Number1880223
Product Code MFK
UDI-Device Identifier05050474559936
UDI-Public(01)05050474559936(17)190305
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/05/2019
Device Model NumberZKB00
Device Catalogue NumberZKB00U0125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2018
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer11/17/2017
01/15/2018
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date12/15/2017
02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;